DOI 10.1016/j.braindev.2006.02.008
Posterior reversible encephalopathy syndrome in a child with bronchial asthma.
Аннотация
Although posterior reversible encephalopathy syndrome (PRES) is caused by various conditions, there have been no reports on PRES associated with bronchial asthma. We report a case with PRES during the treatment for severe asthmatic attack. A 4-year-old girl was treated for asthmatic attack with steroids. From the 10th hospital day, hypertension, pulmonary edema, and cardiomegaly were observed. In spite of treatment with furosemide, she became lethargic and had a generalized convulsion on the 23rd hospital day. CT showed low density areas in the bilateral occipital white matter and MRI on the 28th hospital day demonstrated high intensity areas in the same regions on T2-weighted and FLAIR images. After discontinuation of corticosteroid and further antihypertensive therapy, her consciousness improved. MRI on the 67th hospital day had no abnormalities and no neurological sequelae were seen at 2 years after the event. We should be aware that PRES is a rare but important adverse event related to steroid therapy, because hypertension and water retention are major adverse effects of steroids.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.